Back Pain After Chemo

Question

Asked by brenda's journey

Back Pain After Chemo

I just finished my first round of chemotherapy 2 days ago. I am nauseated and fatigued, but my main problem is the severe back pain. Is this a normal side effect of chemo? It is unbearable.

Brenda

Answer

Some chemo drugs cause flu-like aches. You shouldn't just suffer through this. Even if it is a normal side-effect of the drug you are taking, your doctor will have some suggestions for the best way to manage the pain. Don't take an over-the-counter pain killer without consulting with the doctor because some don't mix with chemo. Pain killers work best when taken before the pain gets unbearable, so with your next treatment you'll want to take whatever the doctor suggests early in the process to get ahead of the pain. One of the chemo drugs I took caused aches and pains, but they usually lasted only two or three days. I hope that turns out to be the case for you.

Answered by Phyllis Johnson